Alert archive / Oregon / Storm Warnings in 2011

Storm Warning 7, NWS Portland, OR

November 24, 2011

NWS Portland, OR issued this storm warning at Nov 24, 2011, 2:45 AM PST. It took effect at Nov 24, 2011, 7:00 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 2:45 AM PST (10:45 UTC)
In effect from
Nov 24, 2011, 7:00 AM PST
Expired
Nov 24, 2011, 5:33 PM PST
In force
11 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WHUS76 KPQR 241045
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
245 AM PST THU NOV 24 2011

PZZ250-255-270-275-241845-
/O.CON.KPQR.SW.Y.0069.000000T0000Z-111124T1500Z/
/O.UPG.KPQR.GL.W.0038.111124T1500Z-111125T0300Z/
/O.NEW.KPQR.SR.W.0007.111124T1500Z-111125T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
245 AM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 7 AM PST THIS MORNING.

* SEAS: SEAS AROUND 13 FEET THIS MORNING WILL RISE TO 17 TO 20 FT
  THIS AFTERNOON AND 20 TO 25 FT TONIGHT. SEAS WILL LOWER BELOW 20
  FT DURING THE DAY ON FRIDAY.

* WINDS: SOUTH WINDS INCREASING TO 30 TO 40 KT THIS
  MORNING...CONTINUING THROUGH THIS AFTERNOON AND INTO THE EARLY
  EVENING. LOCAL GUSTS 50 TO 55 KT ARE POSSIBLE FOR A SHORT TIME
  WITH THE PASSAGE OF THE ASSOCIATED COLD FRONT LATER THIS
  AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-241845-
/O.EXT.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
245 AM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR NOW IN EFFECT
UNTIL 6 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR IS NOW IN
EFFECT UNTIL 6 AM PST FRIDAY.

* IN THE MAIN CHANNEL...

* GENERAL SEAS: 13 FEET THIS MORNING WILL BUILD TO 18 FT IN THE
  AFTERNOON AND 18 TO 20 FT TONIGHT.

* FIRST EBB: SEAS WILL BUILD TO 16 FT WITH BREAKERS DURING THE EBB
  AROUND 330 AM THIS MORNING.

* SECOND EBB: SEAS WILL BUILD TO NEAR 21 FT WITH BREAKERS DURING
  THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
172 
WHUS76 KPQR 241649
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
849 AM PST THU NOV 24 2011

PZZ250-255-270-275-250100-
/O.CON.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
849 AM PST THU NOV 24 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* SEAS: SEAS AROUND 13 FEET THIS MORNING WILL RISE TO 17 TO 20 
  FT THIS AFTERNOON AND 20 TO 25 FT TONIGHT. SEAS WILL LOWER 
  BELOW 20 FT DURING THE DAY ON FRIDAY. 

* WINDS: SOUTH WINDS INCREASING TO 30 TO 40 KT THIS MORNING... 
  CONTINUING THROUGH THIS AFTERNOON AND INTO THE EARLY EVENING. 
  LOCAL GUSTS 50 TO 55 KT ARE POSSIBLE FOR A SHORT TIME WITH THE 
  PASSAGE OF THE ASSOCIATED COLD FRONT LATER THIS AFTERNOON AND 
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-250100-
/O.CON.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
849 AM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: 15 FEET THIS MORNING WILL BUILD TO 18 FEET IN THE
  AFTERNOON AND TO 20 FEET TONIGHT. SEAS ARE EXPECTED TO FALL
  BELOW 20 FEET DURING THE MORNING ON FRIDAY.

* FIRST EBB: SEAS WILL BUILD TO AROUND 21 FEET WITH BREAKERS
  DURING THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON.

* SECOND EBB: SEAS WILL AGAIN BUILD TO AROUND 21 FEET WITH
  BREAKERS DURING THE WEAKER EBB CURRENT AROUND 415 AM FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
631 
WHUS76 KPQR 242238
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
238 PM PST THU NOV 24 2011

PZZ250-255-270-275-250300-
/O.CON.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
238 PM PST THU NOV 24 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* SEAS: SEAS HAVE RISEN TO 17 TO 20 FT THIS AFTERNOON AND ARE
  EXPECTED TO PEAK AROUND 20 TO 25 FT TONIGHT. SEAS WILL LOWER
  BELOW 20 FT DURING THE DAY ON FRIDAY.

* WINDS: SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT THIS
  AFTERNOON WILL BEGIN TO SUBSIDE BEHIND THE FRONT AS IT PASSES
  THROUGH THE WATERS THIS EVENING. LOCAL GUSTS 50 TO 55 KT ARE
  POSSIBLE FOR A SHORT TIME WITH THE PASSAGE OF THE ASSOCIATED
  COLD FRONT LATER THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-250645-
/O.CON.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
238 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS WILL BE AROUND 20 FEET THROUGH THE NIGHT.
  SEAS ARE EXPECTED TO FALL BELOW 20 FEET DURING THE LATE MORNING
  OR EARLY AFTERNOON FRIDAY.

* FIRST EBB: SEAS WILL BUILD TO NEAR 24 FEET WITH BREAKERS DURING
  THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON.

* SECOND EBB: SEAS WILL AGAIN BUILD TO AROUND 21 FEET WITH 
  BREAKERS DURING THE WEAKER EBB CURRENT AROUND 415 AM FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
828 
WHUS76 KPQR 250133
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
533 PM PST THU NOV 24 2011

PZZ255-250300-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.GL.W.0039.111125T0133Z-111125T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
533 PM PST THU NOV 24 2011

...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS AROUND 20 FT THROUGH FRIDAY MORNING THE SUBSIDING.

* WINDS: SOUTH WINDS 35 TO 45 KT WITH LOCAL GUSTS UP TO 50 KT NEAR
  FLORENCE THROUGH 7 PM. WINDS WILL EASE TO 20 TO 25 KT LATER THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-270-250945-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.SI.Y.0137.111125T0133Z-111125T1200Z/
/O.NEW.KPQR.SW.Y.0070.111125T0133Z-111126T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
10 PM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS PEAK AROUND 20 TO 23 FT TONIGHT. SEAS WILL LOWER
  BELOW 20 FT BY FRIDAY AFTERNOON.

* WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT DIMINISHING
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ275-250900-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.SI.Y.0137.111125T0133Z-111125T0900Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY.
THE STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS AROUND 20 FT TONIGHT AND EARLY FRIDAY...THEN
  SUBSIDING.

* WINDS: WEST WIND 25 KT WITH GUSTS TO 30 KT...SUBSIDING TO 15 TO
  20 KT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ210-250945-
/O.CON.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS WILL BE AROUND 20 FEET THROUGH THE NIGHT. 
  SEAS ARE EXPECTED TO FALL BELOW 20 FEET DURING THE LATE 
  MORNING OR EARLY AFTERNOON FRIDAY. 

* FIRST EBB: SEAS WILL BUILD TO NEAR 24 FEET WITH BREAKERS 
  DURING THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON. 

* SECOND EBB: SEAS WILL AGAIN BUILD TO AROUND 21 FEET WITH 
  BREAKERS DURING THE WEAKER EBB CURRENT AROUND 415 AM FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Nov 24, 2:28 AM PST, 17 minutes earlier.

Area forecast discussion, Nov 24, 2:28 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
228 AM PST THU NOV 24 2011

.SYNOPSIS...AFTER A SHORT BREAK IN THE WEATHER...THE NEXT POTENT
FRONTAL SYSTEM IS EXPECTED TO IMPACT THE AREA THIS AFTERNOON
AND EVENING. THIS WILL BE A FAST-MOVING SYSTEM...BRINGING A QUICK
BURST OF STRONG WIND TO THE COAST AND A BLUSTERY EVENING INLAND.
DECENT SNOWFALL IS EXPECTED IN THE CASCADES BY FRIDAY MORNING. WEAK
HIGH PRESSURE ALOFT AND LOW-LEVEL OFFSHORE FLOW DEVELOPS FRIDAY. A
WARM FRONT MAY BRUSH THE EXTREME NORTHWEST PART OF THE FORECAST AREA
SATURDAY...FOLLOWED BY THE NEXT FRONTAL SYSTEM SUNDAY. A RETURN TO A
DRIER PATTERN OCCURS EARLY NEXT WEEK.

&&

.SHORT TERM...WEAK HIGH PRESSURE OVER THE AREA AND A MOIST
ENVIRONMENT COUPLED WITH LIGHT WINDS IS PRODUCING LOW STRATUS AND FOG
THIS MORNING. FOG SHOULD NOT LINGER AS THE NEXT SYSTEM QUICKLY
APPROACHES.

ANOTHER STRONG SYSTEM IS RAPIDLY DEVELOPING NEAR 50N/135W...MOST
MODELS DEVELOP THIS INTO A 970-975 MB LOW WHICH MOVES ONSHORE ALONG
THE CENTRAL BC COAST. THIS SYSTEM IS RAPIDLY DEVELOPING AS A RESULT
OF A 160 KT ZONAL JET AND WILL BEGIN TO OCCLUDE AS IT MOVES ONSHORE
TODAY BRINGING ANOTHER ROUND OF STRONG WINDS TO THE BEACHES AND
HEADLANDS. OUR HIGH WIND WARNING FOR THE COAST LOOKS GOOD...AS WINDS
WILL INCREASE IN THE COASTAL COMMUNITIES AS THE FRONT MOVES ONSHORE.
IN THIS PACKAGE ADDED THE COAST RANGE AS WELL AS 850 FLOW IS NEAR 70
KT.

EVENTUALLY THE FRONTAL ZONE DRIVES ONSHORE WITH STRONG PRESSURE RISES
BEHIND THE FRONT LATER THU AFTERNOON AND EARLY EVENING. THIS WILL
PROMOTE A BRIEF PERIOD OF BLUSTERY CONDITIONS BEHIND THE FRONT.
INCREASED THE GUSTS TO 35 TO 45 MPH AND ISSUED A WIND ADVISORY FOR
THE WILLAMETTE VALLEY THU EVENING DUE TO THE STRONG SFC RIDGE AND
ASSOCIATED GRADIENTS COMING IN FROM THE SOUTH. 00Z NAM SHOWS A 12-14
MB PRESSURE RISE AT SALEM FROM 00Z-09Z FRI.

AS FOR PRECIPITATION...THIS SYSTEM WILL BE A QUICK-HITTER. THERE
PROBABLY WILL BE A BRIEF PERIOD OF HEAVY RAIN IN THE COAST RANGE...
BUT PROBABLY NOT LONG ENOUGH TO CAUSE HYDRO PROBLEMS. EXPECT A QUICK
1-2 INCHES OF RAIN THERE. SNOW LEVELS WILL BE MUCH LOWER WITH THIS
EVENT...PROBABLY AROUND 2500-3000 FEET...SO SNOW WILL IMPACT THE
CASCADE PASSES THU AFTERNOON THROUGH FRIDAY MORNING. WITH GOOD
WESTERLY OROGRAPHIC FLOW BEHIND THE FRONT...UP TO A FOOT OF SNOW IS
POSSIBLE FOR THE S WA/N OR CASCADES...WITH SOMEWHAT LESSER TOTALS
EXPECTED FOR THE LANE COUNTY CASCADES. THE CURRENT WINTER WX ADVISORY
LOOKS GOOD...SO WILL LET IT RIDE. THE FORECAST AREA STARTS TO DRY OUT
FRI AS HIGH PRESSURE ALOFT STARTS TO BUILD. MODELS INDICATE
INCREASING OFFSHORE LOW-LEVEL FLOW FRI NIGHT AND CONTINUING SATURDAY.
WARM FRONTAL OVERRUNNING MAY START TO CLIP THE NORTHWEST ZONES SAT.
WEAGLE/WOLFE

.LONG TERM...MODELS BEGIN THE EXTENDED TIME PERIOD IN GOOD
AGREEMENT...INDICATING AN UPPER LEVEL TROUGH WITH COLD FRONT SLOWLY
APPROACHING SAT NIGHT. GOOD AGREEMENT ON FRONT PUSHING THROUGH SUN
AND SUN NIGHT...SO WILL BUMP UP POPS A LITTLE MORE...LIKELY TO
CATEGORICAL POPS THEN. FOR MON AND MON NIGHT WILL CUT BACK ON POPS
CONSIDERABLY AS GENERAL TREND IN MODELS SHOWS FLAT RIDGING.

TUE INTO WED MODELS DIVERGE QUITE BIT...WITH ECMWF AND GEM BRINGING
A SHORTWAVE ACROSS...AND 12Z GFS SHOWING THE RIDGE HOLDING IN.
SPAGHETTI PLOTS INDICATE NO CONFIDENCE IN ANY PARTICULAR SCENARIO...
SO WILL HAVE TO GO CLOSE TO CLIMATOLOGY.

&&

.AVIATION...SOMEWHAT OF A MIXED AIR MASS IN ONSHORE FLOW TRYING TO
TRANSITION TO A DECOUPLED AIR MASS WITH CLOUD BREAKS. AIR MASS IS
MOIST SO THIS IS RESULTING IN AREAS OF LOW STRATUS AND FOG TRYING
TO FORM...WITH LOW STRATUS WINNING OUT AT THIS POINT. THUS LOOKS
LIKE A FAIR AMOUNT OF IFR CIGS INLAND THIS MORNING WITH LESS
WIDESPREAD IFR OR LIFR VIS. IFR CONDITIONS LOOK TO BE PATCHIER ON
THE COAST. BUT THEN THE TRANSITION WILL BE BACK TO RAIN AS THE
NEXT FRONT APPROACHES LATER THIS MORNING AND AFTERNOON. EXPECT
MVFR CONDITIONS WITH THE FRONTAL RAIN ALONG THE COAST MID MORNING
AND INLAND IN THE AFTERNOON. STRONG WINDS NEAR THE COAST NOT QUITE
AS STRONG AS THE PAST COUPLE OF DAYS BUT STILL VERY WINDY. INLAND
COULD SEE GUSTS UP NEAR 35 KT OR A LITTLE HIGHER THIS AFTERNOON
AND EVENING. THE FRONT REACHES THE NORTH COAST NEAR ASTORIA 22Z TO
00Z AND ONSHORE ON THE CENTRAL COAST BY 03Z. INLAND THE FRONT WILL
MOVE EAST 03Z TO 05Z.

KPDX AND APPROACHES...MVFR CIGS WITH LOCAL IFR CIGS ON APPROACH
THIS MORNING WILL BECOME MOSTLY MVFR AS RAIN DEVELOPS NEAR OR JUST
AFTER 18Z. PT
&&

.MARINE...HAVE BUMPED THE GALE WARNING TO A LOW END STORM WARNING
BASED ON GUSTS TODAY. EXPECT A LOW LEVEL JET NEAR THE COAST THAT
COULD PUSH GUSTS INTO THE 50 TO 55 KT RANGE ESPECIALLY NEAR THE
COASTLINE. THE FRONT MOVES ONSHORE 22Z TO 00Z ALONG THE SOUTH
WASHINGTON AND PART OF THE NORTH OREGON COAST...AND ALONG THE
CENTRAL OREGON COAST BY 03Z.

HAZARDOUS SEAS CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
END OF THE WEEK AS SEAS NOW IN THE MID TEENS BUMP UP TO 20 TO 25
FT LATE TODAY AND TONIGHT BEFORE SUBSIDING BACK BELOW 20 FT LATER
FRIDAY MORNING AND AFTERNOON.

HIGH TIDE AROUND MIDDAY TODAY LOOKS TO BE HIGH ENOUGH TO CAUSE
MINOR TIDAL OVERFLOW OF LOW LYING AREAS IN PACIFIC COUNTY. TIDAL
ANOMALY IS EXPECTED TO BE AROUND 1 FOOT TODAY...ELEVATING THE
TIDE TO AROUND 12 FT AT TOKE POINT. RIVER FLOWS STILL A BIT
ELEVATED THOUGH DECREASING AND MAY MAKE A SMALL CONTRIBUTION AS
WELL. AT THIS LEVEL AREAS IN AND AROUND RAYMOND AND NASELLE
LIKELY TO EXPERIENCE MINOR FLOODING. AN ADVISORY WILL BE CONTINUED
FOR THIS EVENT. PT
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM PST
     FRIDAY FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
     FOR CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-
     LOWER COLUMBIA-SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR CENTRAL COAST RANGE OF WESTERN OREGON-COAST
     RANGE OF NORTHWEST OREGON.

WA...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM PST FRIDAY FOR
     SOUTH WASHINGTON CASCADES.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
     FOR GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR SOUTH WASHINGTON COAST.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR WILLAPA HILLS.

     COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM PST THIS
     AFTERNOON FOR SOUTH WASHINGTON COAST.

PZ...STORM WARNING FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
     60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST THIS
     MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
     OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
     PST FRIDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 23, 6:07 AM PST, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
607 AM PST WED NOV 23 2011

ORZ003>014-WAZ019-020-022-023-039-040-241715-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW IS LIKELY IN THE CASCADES THURSDAY. THOSE
TRAVELING ACROSS THE CASCADE PASSES OR ACCESSING AREA SKI
RESORTS WILL LIKELY EXPERIENCE SNOW COVERED ROADS ON THURSDAY AND
THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001-002-WAZ021-241715-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

VARIOUS FLOOD WARNINGS REMAIN IN EFFECT TODAY. PLEASE SEE
PDXFLSPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE POSSIBLE ON THURSDAY AS A POTENT PACIFIC STORM
SYSTEM APPROACHES THE COAST. PLEASE SEE PDXNPWPQR FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ250-255-270-275-241715-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS SEA CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. PLEASE
SEE PDXMWWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS ARE POSSIBLE THURSDAY AS A STRONG PACIFIC STORM
SYSTEM MOVES ACROSS THE WATERS. PLEASE SEE PDXMWWPQR FOR FURTHER
DETAILS. GALE FORCE WINDS WILL BE POSSIBLE ONCE AGAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:31 AM PSTWind AdvisoryPQR16 hr
Nov 23, 8:38 PM PSTCoastal Flood AdvisoryPQR16 hr

Nearby

Storm Warnings in Oregon, 2011Every storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.